zbMATH — the first resource for mathematics

The structure of shift-invariant subspaces of \(L^2(\mathbb{R}^n)\). (English) Zbl 0986.46018
The author of this note investigates the structure of shift invariant spaces in \(L^2(\mathbb{R}^n)\) under the action of some lattice \(\Gamma= P\mathbb{Z}^n\), where \(P\) is a nonsingular \(n\) by \(n\) real matrix. He treates \(P\) as the unit matrix, since general \(P\) case follows by standard arguments.
The proofs are followed by the idea from H. Helson’s book “Lectures on invariant subspaces”, New York/London (1964; Zbl 0119.11303) and it also can reproduce the former results by R. Ron and Z. Shen of \(L_2(\mathbb{R}^d)\), Can. J. Math. 47, No. 5, 1051-1094 (1995; Zbl 0838.42016).
The typical theorem is in the following:
Theorem. Suppose \(V\subset L^2(\mathbb{R}^n)\) is shift invariant and \(J\) is its range function. For every shift preserving operator \(L: V\to L^2(\mathbb{R}^n)\) there exists a measurable range operator \(R\) on \(J\) such that \[ ({\mathcal T}\circ L) f(x)= R(x)({\mathcal T}f(x))\quad\text{for a.e. }x\in\mathbb{T}^n,\quad f\in V,\tag{\(*\)} \] where \({\mathcal T}: L^2(\mathbb{R}^n)\to L^2(\mathbb{R}^n, \ell^2(\mathbb{Z}))\) defined for \(f\in L^2(\mathbb{R}^n)\) by \[ {\mathcal T}f: \mathbb{T}^n\to \ell^2(\mathbb{Z}^n),\quad{\mathcal T}f(x)= (\widehat f(x+ k))_{k\in \mathbb{Z}^n}, \] is an isometric isomorphic between \(L^2(\mathbb{R}^n)\) and \(L^2(\mathbb{T}^n, \ell^2(\mathbb{Z}^n))\). Conversely, given a measurable range operator \(R\) on \(J\) with \(\text{sup ess}_{x\in\mathbb{T}^n}\|R(x)\|< \infty\) there is a bounded shift preserving operator \(L: V\to L^2(\mathbb{R}^n)\) such that \((*)\) holds. The correspondence between \(L\) and \(R\) is one-to-one under the convention that the range operators are identified if they are equal a.e. Moreover, we have \(\|L\|= \text{sup ess}_{x\in\mathbb{T}^n}\|R(x)\|\).

46E30 Spaces of measurable functions (\(L^p\)-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)
Full Text: DOI
[1] de Boor, C.; DeVore, R.A.; Ron, A., The structure of finitely generated shift-invariant spaces in L2(\(R\)d), J. funct. anal., 119, 37-78, (1994) · Zbl 0806.46030
[2] de Boor, C.; DeVore, R.A.; Ron, A., Approximation from shift-invariant subspaces of L2(\(R\)d), Trans. amer. math. soc., 341, 787-806, (1994) · Zbl 0790.41012
[3] Benedetto, J.J.; Li, S., The theory of multiresolution analysis frames and applications to filter banks, Appl. comput. harmon. anal., 5, 389-427, (1998) · Zbl 0915.42029
[4] M. Bownik, Z. Rzeszotnik, and, D. Speegle, A characterization of dimension functions of wavelets, preprint, 1999. · Zbl 0979.42018
[5] Daubechies, I., Ten lectures on wavelets, (1992), Soc. Indust. & Appl. Math Philadelphia · Zbl 0776.42018
[6] Helson, H., Lectures on invariant subspaces, (1964), Academic Press New York/London · Zbl 0119.11303
[7] Papadakis, M., On the dimension function of orthonormal wavelets, Proc. amer. math. soc., (1999)
[8] Ron, A.; Shen, Z., Frames and stable bases for shift-invariant subspaces of L2(\(R\)d), Canad. J. math., 47, 1051-1094, (1995) · Zbl 0838.42016
[9] Ron, A.; Shen, Z., Weyl – heisenberg frames and Riesz bases in L2(\(R\)d), Duke math. J., 89, 237-282, (1997) · Zbl 0892.42017
[10] Ron, A.; Shen, Z., Affine systems in L2(\(R\)d): the analysis of the analysis operator, J. funct. anal., 148, 408-447, (1997) · Zbl 0891.42018
[11] Ron, A.; Shen, Z., Affine systems in L2(\(R\)d). II. dual systems, J. Fourier anal. appl., 3, 617-637, (1997)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.